Erowid References Database
Michael JC, Pak J, Pulido J, de Venecia G.
“Central serous chorioretinopathy associated with administration of sympathomimetic agents”.
Am J Ophthalmol. 2003 Jul;136(1):182-5.
PURPOSE: To report central serous chorioretinopathy associated with excessive use of compounds with sympathomimetic activity.
DESIGN: Observational case series.
METHODS: Four patients presented with clinical and fluorescein angiographic evidence of central serous chorioretinopathy. All patients expressed a concomitant psychogenic stress and high-dose ingestion of pseudoephedrine, oxymetazoline, or 3,4-methylenedioxymethamphetamine, all of which possess sympathomimetic properties.
RESULTS: In all cases, resolution of central serous chorioretinopathy coincided with cessation of the medication. CONCLUSIONS: Patients afflicted with central serous chorioretinopathy should be notified about its possible association with sympathomimetic medications.
[ Cite HTML